advertisement
Question
Posted by: Mel | 2009/07/08

Cipralex vs Lexamil

I have been on Cipralex for 4 months for severe anxiety and it is working fantastically for me. However, my medical aid will only cover the generic Lexamil under my chronic medication benefit, to which my doctor has agreed. I am reluctant to change from Cipralex which has worked so well for me, even for a generic replacement. Please give me your opinion on Cipralex vs Lexamil. Will there be a noticeable effect at the time of changeover and will Lexamil be as effective?. Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Mel

In theory the generic should be just as good as the Cipralex. However, this is not always the case...

The choice is ultimately yours. If you can afford the co-payment required by your M/A, I'd suggest staying on the cipramlex (because you know its effective).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

8
Our users say:
Posted by: madelene | 2015/09/02

I have been on 20mg cilift for 6 years. Do I need to change? I do have low feelings on waking but they do disappear once I'm up and about. I'm 64

Reply to madelene
Posted by: anni | 2014/06/02

hey, my mom is on cipralex and im on lexamil, the thing is, cipralex has 10gms of whatever in and lexamil only 5gms, once i went to pick up me and my moms pills and I asked the pharmacist if they are the same she said yes and even offered to change the cipralex to lexamil since its the same , but when i read their inserts i saw lexamil is half strength cipralex, so maybe there is a 10gms version of the lexamil, just try and find out, hope all is well

Reply to anni
Posted by: Rosemary | 2014/03/09

My husband has been on an SSRI in various forms for 30 years. Most recent being Cipralex. Since changing to generic Lexamil, anxiety levels have regressed to same level as they were 30 yrs ago and now suffers from inhibited ejaculation. Thought generics would not differ - how to persuade psychiatrist to revert to Cipralex?

Reply to Rosemary
Posted by: Rish | 2013/08/15

I have suffered from moderate to severe depression for a few years now. Cipralex really helped me and I eventually weaned myself off it completely when I started feeling better. Unfortunately the last year for me has been extremely stressful which has led to severe anxiety disorder. My GP has prescribed Lexamil 10mg which I have been taking for the last 5 days now. However I am really battling with the side effects.ie.nausea, clenching jaw, severe headache, night sweats, extreme fatigue, dizzyness, etc. I have never experienced this with Cipralex. Another reason I agreed to lexamil is because it is significantly cheaper than Cipralex and I am unfortunately not on a medical scheme. Please advise.

Reply to Rish
Posted by: JOANNE | 2013/05/09

MY HUSBAND WAS GIVEN CIPRALEX AFTER BEING RELEASED FROM HOSPITAL IT WAS GOING GREAT, THEN THE PHARMACIST GAVE HIM THE GENERIC LEXAMIL AND NOW AFTER 5 DAYS HE HAS ANXIETY ATTACKS AND ACHING LEGS, JOINTS AND KNEE CAPS. AFTER BEING AT GP AND GOING FOR HEART CHECKUPS THE DOC SAYS TO STOP THIS PILL AS SOON AS POSSIBLE. PLEASE ADVISE WHAT NOW AS WE THOUGHT THIS IS GONNA HELP FOR BIPOLAR. THANK YOU

Reply to JOANNE
Posted by: Nadeem | 2013/02/27

lexamil is just as effective

Reply to Nadeem
Posted by: rIA | 2009/10/22

I' m taking lexamil for anxiety attacks gained weight is it save to take ciplatrim

Reply to rIA
Posted by: Anne | 2009/09/14

My husband has been diagnosed with depression. When he was discharged from hospital they gave him Cipralex 10mg tabs to take home (1 x weeks supply) but his psychiatrist prescribed Lexamil 10mg. I just wanted to confirm that cipralex and lexamil is the same thing.

Thanks

Reply to Anne

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement